Log in
Anxiety and Depression Support
28,373 members28,565 posts

tricyclics drugs or SNRI

Hi I am prescribed imipramine an old type of anti depressants which may be linked to side effects upset stomach. What thoughts on swapping to venlafaxine does anyone have issue or side effects on this meds

13 Replies
oldestnewest

They both have their pluses and minuses. Is the doctor proposing to prescribe this a psychiatrist? If so, I'm inclined to go with him/her. Are you having trouble sleeping? I suspect you'll sleep better with imipramine.

Reply

No just my stomach has been playing not sure if it's the imipramine and should suggest dealing over.

1 like
Reply

Swapping over

1 like
Reply

Back to the humongous bird of prey.

1 like
Reply

No one unfortunately can tell you if the venlafaxine would be better.

You have to judge whether you can live with the imipramine and the stomach issues.

Venlafaxine is by no way without its own side effects as all drugs have.

Have you read up about venlafaxine? I always research my medicines throughly, I'm a bit of a geek 🤓 that way, I can't help it. It may help you decide.

Do you mind me asking why you are on the imipramine?

Best wishes 💗

Reply

I was prescribed imipramine by the doctor as it worked for me some 6 years ago when trying to come off clomipramine . It has been prescribed for anxiety and panic attacks. He states that clomipramine is considered dangerous and has some issues prescribing it on long term basis.

I am at loss as I have already tried citalopram and sertraline which and my body disagreed with. Doctors states that I could try number of meds before I find one that my body agrees with.

Reply

Hi tony95. I'm on both venfalaxine and clomipramine (tricyclic). I'm on pretty hi dosages of both. Only side effect I have is dry mouth. How long have you had an upset tummy? Is it on and off or constant?

Reply

Hi sclarkstone

Off and on for about 6 weeks. I was informed uk doctor that clomipramine is considered psychotic drug !!! I wasn't told that before when prescribed it for 4years.

Reply

Could the tummy upset be anxiety or stress related?

Reply

So the doctors tell me and has given me PPI drugs to help but I keep questioning him. I hope things settle for me as I want to return to work.

Reply

It may be worth keeping a diary of your tummy upsets and what you were doing when it comes on. You'll be able to work out the triggers and patterns then.

1 like
Reply

Thanks. I keep updated.🤕

1 like
Reply

There is no such thing as a side effect free antidepressant. Toleration and efficacy can vary from person to person. Have a serious conversation with your psy. If he can't , it may be time to change docs.

Reply

You may also like...